Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Hyperplanarity of the equimultiple locus

Author: R. Narasimhan
Journal: Proc. Amer. Math. Soc. 87 (1983), 403-408
MSC: Primary 14B05; Secondary 13H05, 13H15, 14J17
MathSciNet review: 684627
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is known that the (local) equimultiple locus of a hypersurface defined over a field of characteristic zero is contained in a hyperplane (for example, the one given by the Tchirnhausen transformation: see Abhyankar's paper [A] for details). In this note (a) we show that this theorem is no longer true for varieties of dimension bigger than two in char $ p > 0$, and (b) we give proofs of this statement in the cases of

(i) 'purely inseparable' surfaces,

(ii) double points of surfaces in char 2.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14B05, 13H05, 13H15, 14J17

Retrieve articles in all journals with MSC: 14B05, 13H05, 13H15, 14J17

Additional Information

PII: S 0002-9939(1983)0684627-8
Keywords: Equimultiplicity, equimultiple locus, hyperplane, Dedekind conductor formula
Article copyright: © Copyright 1983 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia